MAUDE Adverse Event Report: CORDIS DE MEXICO SMART 120 150, SFA - 6X150MM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS DE MEXICO SMART 120 150, SFA - 6X150MM; CATHETER, BILIARY, DIAGNOSTIC
Model Number C06150ML
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code Reocclusion (1985)
Date of Event 07/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that restenosis was confirmed in a patient who had two smart stents and a smart control stent previously placed in the target lesion without any issue.After the restenosis was confirmed, a plain old balloon angioplasty (poba) was performed a month later.The patient recovered.The target lesion was the proximal portion of the left superficial femoral artery.The patient¿s vessel was not calcified and mildly tortuous.The rate of stenosis was 100%.The product remains implanted and is thus not available for analysis. a device history record (dhr) revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Restenosis is a known potential adverse event associated with implanting peripheral artery stents and is often associated with the progression of peripheral artery disease.Although a definitive root cause cannot be determined, clinical status, comorbidities, and pharmacological factors are possible contributing factors for the patient outcome.Based on the available information there is no evidence to suggest that the event was design or manufacturing related therefore no corrective action will be taken.This is one of three products involved with the reported event.
 
Event or Problem Description
It was reported that restenosis was confirmed in a patient who had two smart stents and a smart control stent previously placed in the target lesion without any issue.After the restenosis was confirmed, a plain old balloon angioplasty (poba) was performed a month later.The patient recovered.The target lesion was the proximal portion of the left superficial femoral artery.The patient¿s vessel was not calcified and mildly tortuous.The rate of stenosis was 100%. additional procedural details were requested but are unknown.
 
Additional Manufacturer Narrative
The exact cause could not be determined.Vessel characteristics of mild tortuosity and a rate of stenosis of 100% may have contributed to the reported event.In addition peripheral revascularization is necessary to reopen an in-stent restenosis caused by neointimal hyperplasia and the ongoing disease process.Neointimal hyperplasia refers to proliferation and migration of vascular smooth muscle cells primarily in the tunica intima, resulting in the thickening of arterial walls and decreased arterial lumen space.Neointimal hyperplasia is the major cause of restenosis after percutaneous interventions such as stenting or angioplasty.The term neointima is used because the cells in the hyperplastic regions of the vascular wall have histological characteristics of both intima and normal artery cells.Neointimal hyperplasia first develops with damage to the arterial wall, followed by platelet aggregation at site of injury, recruitment of inflammatory cells, proliferation and migration of vascular smooth muscle cells, and collagen deposition.Mechanical injury of arteries due to stretching of arterial walls with a balloon catheter results in the recruitment of cells such as monocytes, macrophages, and neutrophils to the site of injury.Macrophages in particular express many growth factors, cytokines, and enzymes that facilitate vascular smooth muscle cell migration and proliferation.Neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken.This is one of three reports (9616099-2016-00745, 9616099-2016-00747 and  9616099-2016-00748).
 
Additional Manufacturer Narrative
Additional information received indicates the pre-revascularization rutheford classification of the left leg was iii.Corrected data: complaint conclusion:   it was reported that restenosis was confirmed in a patient who had two smart stents and a smart control stent previously placed in the target lesion without any issue.After the restenosis was confirmed, a plain old balloon angioplasty (poba) was performed a month later.The pre-revascularization rutheford classification of the left leg was iii.The patient recovered.The target lesion was the proximal portion of the left superficial femoral artery.The patient¿s vessel was not calcified and mildly tortuous.The rate of stenosis was 100%.The product remains implanted and is thus not available for analysis.  the products were not returned for analysis.A device history record (dhr) review of lots 15851087 and 15615287 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.In-stent restenosis (isr) is associated with the progression of atherosclerotic disease and is a known potential adverse event following stent implantation and does not represent a device failure.Intra-arterial stent placement is a treatment of the disease process, it is not a preventive or cure for the progression of symptoms of atherosclerotic artery disease.Vessel occlusion, restenosis, intimal hyperplasia or recurrent strictures are well known documented potential complications of this type of procedure and are listed in the ifu as such.Peripheral revascularization is necessary to reopen an in-stent restenosis caused by neointimal hyperplasia and the ongoing disease process.Neointimal hyperplasia refers to proliferation and migration of vascular smooth muscle cells primarily in the tunica intima, resulting in the thickening of arterial walls and decreased arterial lumen space.Neointimal hyperplasia is the major cause of restenosis after percutaneous interventions such as stenting or angioplasty.The term neointima is used because the cells in the hyperplastic regions of the vascular wall have histological characteristics of both intima and normal artery cells.Neointimal hyperplasia first develops with damage to the arterial wall, followed by platelet aggregation at site of injury, recruitment of inflammatory cells, proliferation and migration of vascular smooth muscle cells, and collagen deposition.Mechanical injury of arteries due to stretching of arterial walls with a balloon catheter results in the recruitment of cells such as monocytes, macrophages, and neutrophils to the site of injury.Macrophages in particular express many growth factors, cytokines, and enzymes that facilitate vascular smooth muscle cell migration and proliferation.Neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.This is one of three reports related to  the reported event and the associated manufacturer report numbers are (9616099-2016-00745, 9616099-2016-00747 and 9616099-2016-00748).

Brand Name
SMART 120 150, SFA - 6X150MM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6118649
Report Number9616099-2016-00745
Device Sequence Number13675343
Product Code FGE
UDI-Device Identifier20705032063408
UDI-Public20705032063408
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042969
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other Health Care Professional
Device Expiration Date03/31/2015
Device Model NumberC06150ML
Device Catalogue NumberC06150ML
Device Lot Number15851087
Was Device Available for Evaluation? No
Distributor Facility Aware Date11/02/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/02/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/21/2016
Supplement Report FDA Received Date12/06/2016
06/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Weight61